Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jun 22, 2021, 4:29 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- Jun 22, 2021, 5:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 121 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
The text
As transmitted.
548
WWUS84 KBRO 222129
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jun 22 2021
TXZ249-250-222230-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jun 22 2021
...SPECIAL WEATHER STATEMENT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms
across portions of Brooks County and Jim Hogg County, moving
northwest at 5 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Falfurrias, Agua Nueva, Encino, Rachal, La Colonia Park, Airport Road
Addition, Falfurrias Junior High School, Pleasant Park, Falfurrias
Fire Station and Cantu Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2727 9852 2726 9848 2726 9800 2690 9799
2679 9880 2697 9880 2724 9878 2727 9856
TIME...MOT...LOC 2128Z 120DEG 6KT 2710 9821
$$
HallmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:48 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 22, 2:48 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 248 PM CDT Tue Jun 22 2021 .SHORT TERM (Now through Wednesday Night): Scattered showers and thunderstorms continue to develop across Deep South Texas early this afternoon. Most locations in the area have received at least a few hundredths of an inch of rain. But the real winners of today's rainfall (so far) have occurred around the Harlingen/Rio Hondo/San Benito vicinity as well as just northeast of Rio Grande City, where doppler radar estimates between 3 and 5 inches of rain have fallen since this morning. As daytime heating persists, so will the chances of convection, though chances should gradually decrease into the evening. Slow storm movement and training may cause some very heavy downpours and produce rainfall amounts up to an inch or more at one time. 500mb riding should become re-established by Wednesday morning as troughing along the east coast lifts northeastward and the center of the ridge progresses east over the state of Texas. With ridging back in control, should see more sunshine tomorrow and high temperatures closer to seasonal averages -- mid to upper 90s. However, an abundance of residual low-level moisture will cause PWATs to remain generally around 2 inches tomorrow. And although coverage is not expected to be as widespread as today, isolated to scattered convection will be possible, including the possibility of an afternoon seabreeze. Best chances of precipitation will be near the coast or east of US-281/I-69C. Precipitation chances will quickly dissipate early Wednesday evening. Another warm and humid night is anticipated Wednesday night, with lows generally in the upper 70s and lower 80s. && .LONG TERM (Thursday through Tuesday): A mid level ridge will build over Texas the latter half of the workweek, cutting off mentionable rain chances. Then, the combination of a mid level trough that will dive into the Plains this weekend and an inverted trough setting up over the northern Gulf of Mexico will weaken the ridge over deep South Texas and bring a chance of showers and thunderstorms to the area Sunday through Tuesday. With persistent southeasterly winds advecting Gulf moisture across the CWA and a lack of strong upper level forcing, any shower or thunderstorm activity will likely be diurnally or seabreeze driven with the best chances near the coast and offshore, though chances could expand to the mid Valley. Temperatures will remain near normal through the workweek with a slight decrease Sunday through Tuesday due to increased cloud cover and PoPs. Heat index values continue to look manageable through the long term...but it will still feel hot with heat index values touching or breaking through the century mark across most of the CWA each day through Saturday, with 103 to 108 degree readings possible at times across western sections. && .MARINE: Now through Wednesday Night: A stationary front along the northwestern Gulf of Mexico will maintain a weak pressure gradient along the lower Texas coast tonight before it lifts northward as a warm front later tonight. A light to moderate onshore will prevail tonight and on Wednesday and a moderate swell will continue to subside through the rest of the short term period, resulting in mostly favorable marine conditions. Isolated to scattered showers and thunderstorms should continue tonight and into Wednesday before decreasing in probability and coverage by Wednesday evening. Some of the storms will produce gusty winds, heavy rainfall, lightning and locally higher seas. Not anticipating small craft advisories or exercise caution wording through Wednesday night. High pressure will become reestablished over the Gulf the latter half of the week with brief increases in winds and seas. Moderate seas and light to moderate southeast winds will occur through the rest of the workweek and into the weekend. There may be brief periods of winds cranking up to 15 to 20 knots on Thursday night through Friday night, but other than that, hazardous marine conditions are not expected. With an inverted mid level trough setting up over the Gulf of Mexico late this weekend, isolated to scattered showers and thunderstorms will also tend to develop across the lower Texas coastal waters. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 93 79 93 / 40 20 0 0 BROWNSVILLE 80 95 81 95 / 40 20 10 0 HARLINGEN 78 96 78 96 / 30 20 0 0 MCALLEN 79 97 80 97 / 30 20 10 0 RIO GRANDE CITY 77 99 78 101 / 30 20 0 0 SOUTH PADRE ISLAND 81 87 83 87 / 40 30 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 67-Mejia/54-BHM
Hazardous weather outlook, Jun 22, 4:04 PM CDT, 25 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 404 PM CDT Tue Jun 22 2021 TXZ248>257-351-353-232115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A few thunderstorms into this evening may produce gusty winds, some small hail, and locally heavy rainfall. There is a moderate risk of rip currents along area beaches of South Padre Island and Boca Chica today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices will range between 105 and 110 degrees for much of Deep South Texas, especially the Upper Rio Grande Valley, Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-232115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 404 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight A few strong thunderstorms into this evening may produce brief gusty winds, some cloud to water lightning strikes, and locally higher seas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jun 22, 11:49 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 AM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FUNNEL CLOUD 4 SW MERCEDES 26.11N 97.96W
06/22/2021 HIDALGO TX PUBLIC
SERIES OF PICTURES AND VIDEOS VIA SOCIAL MEDIA OF
MULTIPLE FUNNEL CLOUDS TAKEN BETWEEN PROGRESO AND
WESLACO. TIME APPROXIMATED BASED ON RADAR AND TIMING OF
SOCIAL MEDIA POSTS.
&&
BMEJIASpecial weather statement, Jun 22, 12:01 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1201 PM CDT Tue Jun 22 2021
TXZ255-221745-
Inland Cameron TX-
1201 PM CDT Tue Jun 22 2021
...SPECIAL WEATHER STATEMENT...
At 1157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Valley International Airport to San Benito
Veterans Memorial Academy. Movement was northwest at 5 mph.
Winds in excess of 30 mph will be possible with these storms.
Brief funnel clouds may occur near some storms in the statement
area. Please report to NWS Brownsville via social media or 956-504-
1432 extension 2.
Locations impacted include...
Harlingen, San Benito, Rio Hondo, Palm Valley, Combes, Harlingen Arts
And Heritage Museum, Harlingen High School, Harlingen Public Library,
Harlingen City Reservoir and Harlingen Fire Department.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2620 9777 2632 9769 2631 9760 2626 9756
2603 9763
TIME...MOT...LOC 1657Z 155DEG 5KT 2625 9762 2617 9765
54Special weather statement, Jun 22, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
429 PM CDT Tue Jun 22 2021
TXZ249-250-222230-
Brooks TX-Jim Hogg TX-
429 PM CDT Tue Jun 22 2021
...SPECIAL WEATHER STATEMENT...
At 428 PM CDT, Doppler radar was tracking strong thunderstorms
across portions of Brooks County and Jim Hogg County, moving
northwest at 5 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Falfurrias, Agua Nueva, Encino, Rachal, La Colonia Park, Airport Road
Addition, Falfurrias Junior High School, Pleasant Park, Falfurrias
Fire Station and Cantu Addition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2727 9852 2726 9848 2726 9800 2690 9799
2679 9880 2697 9880 2724 9878 2727 9856
TIME...MOT...LOC 2128Z 120DEG 6KT 2710 9821
HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:11 AM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Jun 22, 11:35 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 115 min |
| Jun 22, 12:01 PM CDT | Special Weather Statement | BRO | Cameron | 44 min |
| Jun 22, 12:26 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Starr, Zapata | 2 hr |
| Jun 22, 1:02 PM CDT | Areal Flood Advisory | BRO | Cameron | 118 min |
| Jun 22, 1:35 PM CDT | Areal Flood Advisory | BRO | Cameron | 84 min |
| Jun 22, 3:49 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 46 min |
| Jun 22, 4:06 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 3 hr |
| Jun 22, 4:39 PM CDT | Special Weather Statement | BRO | Zapata | 36 min |
| Jun 22, 4:43 PM CDT | Areal Flood Advisory | BRO | Kenedy | 98 min |
| Jun 22, 5:45 PM CDT | Special Weather Statement | BRO | Starr | 30 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.